MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10020430
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 1 of 1 initial mdr that will be submitted for this complaint associated with mfr #2954740-2016-00316.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a deltapl cere coil 10 sys 2x4 was used during a procedure and when the device was going to be introduced into the patient, the plastic could not be removed and therefore the coil could not be deployed.
 
Additional Manufacturer Narrative
Please note that after receipt of additional information upon investigation of the returned product, the event does not meet criteria for medwatch reporting.Therefore, please note that no further information will be forthcoming for this report.Initially the event appeared to be that the coil failed to detach; however, upon investigation of the returned device it was determined that the event was the sheath could not be unzipped, which is a non-reportable event.Additional information received on december 20, 2016: the sheath could not be removed and therefore the coil could not be deployed.The procedure was an elective procedure on (b)(6) 2016 to treat a fusiform-shaped aneurysm in the basilar artery.The deltapl cere coil 10 sys 2x4 was removed from the patient while still attached to the delivery system.There were no patient complications as a result of the reported event and no additional medical intervention was required.The procedure was completed with another coil.Conclusion: the unidentified microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.The locking mechanism was found to have been embedded into the v notch of the resheathing tool which produced a severe fracture.The locking mechanism has compression and stretching damage.The coil was returned undamaged.The coil¿s socket ring has been pushed down inside the outer sheath which caused the articulating junction to now be in a fixed position.The distal tip of the device positioning unit (dpu) and the proximal end of the coil are no longer concentric to each other.No manufacturing defects were found.The complaint of the plastic sheath unable to be removed is confirmed.The evidence as received highly suggests that the most likely root cause of the unsheathing difficulty may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.The sheath also caught the v notches extended edges.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which also pushed the coil¿s socket ring down inside the outer sheath.In this condition the coil cannot be unsheathed and advanced into the microcatheter.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger, as shown in figure 3¿¿ caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm).¿ in addition, without the return of the unidentified microcatheter and the rotating hemostatic valve (rhv) used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6178206
Report Number2954740-2016-00316
Device Sequence Number865602
Product Code HCG
UDI-Device Identifier00878528008224
UDI-Public(01)00878528008224(17)200228(10)C33926
Combination Product (Y/N)N
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue NumberCPL10020430
Device Lot NumberC33926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date01/18/2017
Patient Sequence Number1
Patient Age68 YR
Patient Weight80